IDEAS home Printed from
   My bibliography  Save this article

Optimal constants in the Rosenthal inequality for random variables with zero odd moments


  • Ibragimov, Marat
  • Ibragimov, Rustam


We obtain estimates for the best constant in the Rosenthal inequality for independent random variables [xi]1,...,[xi]n with l zero first odd moments, l[greater-or-equal, slanted]1. The estimates are sharp in the extremal cases l=1 and l=m, that is, in the cases of random variables with zero mean and random variables with m zero first odd moments.

Suggested Citation

  • Ibragimov, Marat & Ibragimov, Rustam, 2008. "Optimal constants in the Rosenthal inequality for random variables with zero odd moments," Statistics & Probability Letters, Elsevier, vol. 78(2), pages 186-189, February.
  • Handle: RePEc:eee:stapro:v:78:y:2008:i:2:p:186-189

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    References listed on IDEAS

    1. Ibragimov, R. & Sharakhmetov, Sh., 2001. "The best constant in the Rosenthal inequality for nonnegative random variables," Statistics & Probability Letters, Elsevier, vol. 55(4), pages 367-376, December.
    Full references (including those not matched with items on IDEAS)

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. Ren, Yao-Feng & Tian, Fan-Ji, 2003. "On the Rosenthal's inequality for locally square integrable martingales," Stochastic Processes and their Applications, Elsevier, vol. 104(1), pages 107-116, March.
    2. Ruzankin, P.S., 2014. "On Cox–Kemperman moment inequalities for independent centered random variables," Statistics & Probability Letters, Elsevier, vol. 86(C), pages 80-84.
    3. Anupam Gupta & Amit Kumar & Viswanath Nagarajan & Xiangkun Shen, 2021. "Stochastic Load Balancing on Unrelated Machines," Mathematics of Operations Research, INFORMS, vol. 46(1), pages 115-133, February.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:78:y:2008:i:2:p:186-189. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a bibliographic reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.